CSN Login
Members Online: 16

Anything to do about excesive fatigue?

lizper
Posts: 199
Joined: Nov 2006

My Mom just had her chemo (gemzar and cisplatin)last Friday and is still feeling so so tired, with some nausea... I think this chemo is harder that gemazar plus carboplat. Any tips to make her feel any better???

mopar
Posts: 1950
Joined: May 2003

Fatigue could be the low RBC's, the nature of the drugs, or low blood pressure. I suffered terribly from the latter. My 'normal' BP is 106/65. So you can imagine how I felt when it dropped to 85/55 with chemo. I was so fatigued, lightheaded, couldn't seem to get enough oxygen to the brain, difficult to walk more than a few steps at a time, slight nausea. The doctors didn't seem to be concerned (??) so I just tried a little coffee (caffiene can raise it a bit), something with salt (taking teenie bites of potato chips) which can also help the nausea, and when I was able to walk, walk slowly and carefully (so I didn't fall or pass out), but walk more and more each time. It really did help and eventually it got much better.

Here's hoping and praying this helps your Mom.

Luv ya.
Monika

BonnieR's picture
BonnieR
Posts: 1549
Joined: Jan 2004

I have heard Cisplatin is very hard on a person. I have had gemzar and think they gave me shots for my blood counts when I was on it. Sleep is the best medicine to get through the roughest parts after treatment, or at least for me.

Hope this finds her already feeling better. Hugs N Prayers Bonnie

jamilou's picture
jamilou
Posts: 202
Joined: Mar 2005

My Mom would blend vanilla ice cream and an Ensure together and drink as much as she could. This seemed to help her get her strenght back when she didn't feel like eating. Hope she feels better soon!
Jami

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network